Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 5, 2018, 6:57 PM EDT for Owen County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 5, 2018, 7:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
County Owen County, KY
The radar
The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS81 KILN 052257 SPSILN Special Weather Statement National Weather Service Wilmington OH 657 PM EDT THU JUL 5 2018 KYZ094-052330- Owen KY- 657 PM EDT THU JUL 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OWEN COUNTY UNTIL 730 PM EDT... At 657 PM EDT, radar indicated a strong thunderstorm over Owenton, moving southeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Owenton, Elmer Davis Lake and Long Ridge. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3860 8492 3863 8485 3852 8467 3847 8487 TIME...MOT...LOC 2257Z 303DEG 18KT 3857 8484 $$ Franks
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:14 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 5, 6:14 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 614 PM EDT Thu Jul 5 2018 .SYNOPSIS... Thunderstorms developing ahead of a cold front will continue this evening before tapering off overnight. Dry weather and cooler temperatures will accompany high pressure arriving Friday, with tranquil weather conditions persisting through the weekend and into next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... With heat indices falling below 100 degrees, the heat advisory and excessive heat warning have been cancelled. Previous discussion > Summertime heat and humidity in place requires keeping heat headlines through 8 pm. Scattered to numerous thunderstorms have developed as expected in a strongly unstable but weakly sheared environment in place ahead of a cold front near Chicago. These thunderstorms had initially formed along a prefrontal trough that is now hard to define near our southern border. Weak winds aloft are limiting storm strength, with sub severe wind gusts and hail observed so far. Heavy rain and possibly isolated flooding are still a concern in an airmass containing up to 2 inches PWAT. With the storms being driven mainly by instability, expect intensity and coverage to dwindle rapidly by sunset, and this scenario is supported by latest HRR. Still kept high chance pops through the overnight hours since the cold front will be crossing the area, providing sufficient convergence and lift for weak convection. One more night of above normal lows around 70 are forecast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Cold front will be positioned near the Ohio River 6am Friday morning. The front will be pushed south by increasing winds aloft, reaching the southern border of the FA by mid morning. Thunderstorms lingering near the river will move out by noon. This will leave decreasing clouds and dry weather that will persist through Friday night. In addition, cooler temperatures arriving on a northerly flow will be observed. First below normal highs of the month are forecast to range from the upper 70s north to the lower 80s south. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Forecast period begins with ridge providing drier air and slightly below normal temperatures with cooling trend. Some model differences begin to show up for first of the week. While certainly not sold on GFS solution feel the need to include small pop for this for Monday and Tuesday for now and wait for future fcst solutions to support anything more. Fairly benign pattern for rest of week will keep rain chances low and temps close to normal values. Forecast temperatures near guidance. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Thunderstorms developing in a hot and humid airmass ahead of a cold front will affect TAF sites. This forecast predicts conditions as low as IFR this afternoon, along with gusts to 35 knots. Thunderstorms will diminish in intensity and coverage this evening with loss of daytime heating. Once convection diminishes and after the front passes TAF sites later tonight, drier air working in should keep VFR conditions at all sites. Winds will be shifting to north on Friday around high pressure pushing into the Great Lakes from the northwest. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio/Hatzos SHORT TERM...Coniglio LONG TERM...Padgett AVIATION...Coniglio
Hazardous weather outlook, Jul 5, 3:30 AM EDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 330 AM EDT Thu Jul 5 2018 INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060-062-065-074- 060730- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Greene-Fairfield-Hocking- 330 AM EDT Thu Jul 5 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected during the afternoon and evening hours today. A few strong to severe storms are possible, with damaging winds being the primary threat. Locally heavy rain may also create isolated flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ055-063-064-070>073-078>082-088- 060730- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Franklin OH-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Clermont- Brown-Highland-Adams-Pike-Scioto- 330 AM EDT Thu Jul 5 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, scattered thunderstorms are expected during the afternoon and evening hours today. A few strong to severe storms are possible, with damaging winds being the primary threat. Locally heavy rain may also create isolated flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ061-077-060730- Montgomery-Hamilton- 330 AM EDT Thu Jul 5 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Additionally, scattered thunderstorms are expected during the afternoon and evening hours today. A few strong to severe storms are possible, with damaging winds being the primary threat. Locally heavy rain may also create isolated flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 5, 5:32 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 4 NW BLANCHESTER 39.33N 84.04W
07/05/2018 WARREN OH EMERGENCY MNGR
MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.
&&
KKLocal storm report, Jul 5, 5:35 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 5 W BLANCHESTER 39.30N 84.07W
07/05/2018 WARREN OH EMERGENCY MNGR
MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.
&&
KKLocal storm report, Jul 5, 5:37 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 1 WSW MASON 39.36N 84.32W
07/05/2018 WARREN OH EMERGENCY MNGR
MULTIPLE TREES DOWNED. TIME ESTIMATED VIA RADAR.
&&
KKLocal storm report, Jul 5, 6:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 WSW WEST UNION 38.79N 83.56W
07/05/2018 ADAMS OH AMATEUR RADIO
ROOF AND BILLBOARD DAMAGE OFF ROUTE 41. TIME ESTIMATED
VIA RADAR.
&&
KKSpecial weather statement, Jul 5, 6:15 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
615 PM EDT THU JUL 5 2018
OHZ063-052245-
Fayette OH-
615 PM EDT THU JUL 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE COUNTY
UNTIL 645 PM EDT...
At 614 PM EDT, radar indicated a strong thunderstorm near
Jeffersonville, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Washington Court House, Jeffersonville, Milledgeville, Octa,
Bookwalter, Shady Grove, Jasper Mills and Interstate 71 at US Route
35.
This includes I-71 in Ohio between mile markers 62 and 74.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3949 8348 3952 8358 3954 8358 3955 8367
3969 8366 3971 8365 3972 8365 3971 8354
3969 8343
TIME...MOT...LOC 2214Z 281DEG 12KT 3964 8361
FranksSpecial weather statement, Jul 5, 6:57 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 657 PM EDT THU JUL 5 2018 KYZ094-052330- Owen KY- 657 PM EDT THU JUL 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OWEN COUNTY UNTIL 730 PM EDT... At 657 PM EDT, radar indicated a strong thunderstorm over Owenton, moving southeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Owenton, Elmer Davis Lake and Long Ridge. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3860 8492 3863 8485 3852 8467 3847 8487 TIME...MOT...LOC 2257Z 303DEG 18KT 3857 8484 Franks
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:48 PM EDT | Special Weather Statement | ILN | Adams | 42 min |
| Jul 5, 3:46 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| Jul 5, 3:50 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| Jul 5, 4:26 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| Jul 5, 4:42 PM EDT | Special Weather Statement | ILN | Highland | 33 min |
| Jul 5, 6:15 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jul 5, 4:04 PM EDT | Special Weather Statement | ILN | Bracken | 26 min |
| Jul 5, 4:11 PM EDT | Special Weather Statement | ILN | Pendleton | 34 min |
| Jul 5, 5:03 PM EDT | Special Weather Statement | ILN | Grant | 27 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.